Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 5, NWS Houston/Galveston, TX

February 6, 200612 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 6, 2006, 9:55 AM CST for 12 counties in Texas. It took effect at Feb 6, 2006, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2006, 9:55 AM CST (15:55 UTC)
In effect from
Feb 6, 2006, 11:00 AM CST
Expired
Feb 6, 2006, 6:00 PM CST
In force
7 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Grimes County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 120 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 061555
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 AM CST MON FEB 6 2006

...WIND ADVISORY FOR THE WESTERN HALF OF SOUTHEAST TEXAS 
THROUGH THIS AFTERNOON...

TXZ176-195>198-210>212-226-227-235-236-070000-
/O.NEW.KHGX.WI.Y.0005.060206T1700Z-060207T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-JACKSON-MADISON-
MATAGORDA-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BAY CITY...BELLVILLE...BRENHAM...
BROOKSHIRE...BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...
EAGLE LAKE...EDNA...EL CAMPO...HEMPSTEAD...LAKE SOMERVILLE...
MADISONVILLE...MISSOURI CITY...NAVASOTA...PALACIOS...RICHMOND...
ROSENBERG...SEALY...SUGAR LAND...WEIMAR...WHARTON
955 AM CST MON FEB 6 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

IN THE WAKE OF A COLD FRONT WHICH IS MOVING OFFSHORE THIS
MORNING...A TIGHT PRESSURE GRADIENT WILL DEVELOP. THIS PRESSURE
GRADIENT...COMBINED WITH MIXING FROM HEATING WILL RESULT IN
SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 35
MPH THIS AFTERNOON. WIND SPEEDS WILL SUBSIDE AROUND SUNSET.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:05 AM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Feb 6, 3:05 AM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
305 AM CST MON FEB 6 2006

.DISCUSSION...
COLD FRONT HAS ENTERED OUR NW ZONES AND IS MOVING SOUTHEAST AT AROUND
25 KNOTS. FRONT WILL REACH THE COAST BETWEEN 12Z AND 13Z THIS
MORNING. STRATUS DECK IS FILLING IN QUICKLY ACROSS CWA...AND PER ETA
FCST SOUNDINGS WILL LIKELY PERSIST FOR AT LEAST A COUPLE OF HOURS
FOLLOWING FRONTAL PASSAGE. HOWEVER...SKIES SHOULD CLEAR QUICKLY MOST
AREAS BY MID MORNING AT THE LATEST. ALTHOUGH AN ISOLATED -SHRA IS
STILL POSSIBLE OVER OUR EASTERN ZONES BEFORE FROPA...WILL OPT TO JUST
HANDLE THIS IN NOWCASTS AND NOT MENTION PRECIP IN THE FORECAST.
NORTH WINDS WILL INCREASE TO 15 TO 25 MPH BY THIS AFTN RESULTING IN
FIRE WEATHER CONCERNS (SEE BELOW). HIGH PRESSURE SETTLES OVERHEAD
TONIGHT SETTING UP OPTIMAL RADIATIONAL COOLING CONDITIONS. A LIGHT
FREEZE IS POSSIBLE IN SOME OF THE RURAL AREAS OF SE TX.

500 MB PATTERN WILL UNDERGO AMPLIFICATION THIS WEEK WITH A STRONG
RIDGE DEVELOPING ALONG THE WEST COAST INTO WESTERN CANADA AND A DEEP
TROUGH DEVELOPING IN THE GREAT LAKES REGION. THIS WILL ALLOW SEVERAL
SURGES OF COLDER AIR TO DROP SOUTH INTO THE MIDDLE OF THE COUNTRY
OVER THE NEXT SEVERAL DAYS. THE 00Z GFS IS FINALLY COMING INTO BETTER
AGREEMENT WITH THE ECMWF WHICH HAS BEEN ON BOARD WITH THIS PATTERN
CHANGE FOR SEVERAL DAYS NOW. THE FIRST FRONT IS DUE IN LATE WED
NIGHT/THURSDAY MORNING AND EVEN THIS FRONT HAS ITS ORIGINS IN NORTHERN
CANADA. LOWERED TEMPS THURSDAY CLOSER TO THE MEXMOS GUIDANCE. THE
SECOND AND STRONGER FRONT IS EXPECTED TO CROSS SE TX LATE FRIDAY
(ECMWF) TO EARLY SATURDAY (GFS). AS THIS FRONT REACHES SE TX...A SLOW
MOVING SOUTHERN STREAM UPPER LOW IS FORECAST TO SHEAR OUT OVER SE
TX...ENHANCING LIFT IN ASSOCIATION WITH FRONT. LATEST GFS RUN HAS PWS
INCREASING TO 1.3-1.4 INCHES FRIDAY NIGHT WITH BOTH GFS/ECMWF SHOWING
SATURATED AIRMASS OVER SE TX. HAVE INCREASED POPS TO LOW CHANCE
CATEGORY BUT MAY NEED TO GO HIGHER IF MODELS CONTINUE THIS TREND.

BOTH MODELS SHOW VERY STRONG COLD ADVECTION IN THE WAKE OF THE EARLY
WEEKEND FRONT WITH 850 MB TEMPS FALLING TO -4 TO -8C OVER SE TX BY
12Z SUNDAY. GIVEN FORECAST CLOUD COVER AND STRONG COLD ADVECTION WENT
BELOW GUIDANCE FOR MAX TEMPS SATURDAY. FREEZING TEMPS LOOK LIKE A
GOOD BET FOR MOST INLAND AREAS SATURDAY NIGHT AND POSSIBLY AGAIN
SUNDAY NIGHT.

35

&&

.MARINE...
GOOD DAY TO GO SURFING BUT NOT BOATING. SEVERAL HOURS OF STRONG
ONSHORE WINDS HAVE KICKED SEAS UP INTO THE 7-12 FT RANGE. COLD FRONT
SHOULD PUSH OFF THE COAST AROUND 9 AM WITH INCREASING NORTH WINDS
THRU THE AFTERNOON AND PERSISTING INTO THE OVERNIGHT HOURS IN THE
THE GULF. WILL KEEP THE ADVSYS UP ACROSS THE BOARD TODAY WHICH WILL
LIKELY NEED TO BE EXTENDED TONIGHT - ESPECIALLY OFFSHORE. ANOTHER
REINFORCING FRONT WED NIGHT FOLLOWED BY A STRONG CANADIAN FRONT FRI
NIGHT.  47

&&

.AVIATION...
MVFR CIGS SHOULD CLEAR SHORTLY AFTER THE FRONT PASSES THRU THIS
MORNING. OTHERWISE...CLEAR SKIES AND BREEZY NORTH WINDS EXPECTED FOR
MOST OF THE DAY. WINDS SHOULD RAPIDLY DIE OFF SHORTLY AFTER SUNSET
ACROSS INLAND AREAS...BUT REMAIN UP NEAR THE IMMEDIATE COAST THRU
ABOUT MIDNIGHT.  47

&&

.FIRE WEATHER...
DECIDED TO GO WITH A RED FLAG WARNING ACROSS THE WESTERN PORTIONS OF
SE TX FROM NOON-6PM. RHS FCST TO FALL TO AROUND 25% WITH NORTH
WINDS 15-20 MPH AND GUSTY DURING THAT TIMEFRAME. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      63  34  65  37  64 /   0   0   0   0   0
HOUSTON (IAH)              67  36  64  37  66 /   0   0   0   0   0
GALVESTON (GLS)            66  44  60  48  63 /   5   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
     FORT BEND...GRIMES...JACKSON...MADISON...MATAGORDA...
     WALLER...WASHINGTON...AND WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...AND WATERS FROM
     HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Feb 6, 7:04 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
704 AM CST MON FEB 6 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-071300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
704 AM CST MON FEB 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF
SOUTHEAST TEXAS THIS AFTERNOON. AS A RESULT...A RED FLAG WARNING
HAS BEEN ISSUED FOR THE WESTERN HALF OF SOUTHEAST TEXAS FROM NOON
TO 6 PM CST TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT IS EXPECTED TO CROSS SOUTHEAST TEXAS FRIDAY
NIGHT USHERING IN SOME OF THE COLDEST WEATHER OF THE SEASON THIS
WEEKEND. FREEZING TEMPERATURES APPEAR LIKELY ACROSS THE INLAND
COUNTIES OF SOUTHEAST TEXAS SATURDAY NIGHT AND POSSIBLY AGAIN
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.